MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-610L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Bowel Perforation (2668)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).Three attempts were performed to obtain additional information, but no response was received.A definitive root cause was not identified.Based on the available information, the legal manufacturer was unable to determine the probable cause of the adverse events since the device was not returned for evaluation.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Olympus reviewed the following literature titled "free-hand endoscopic full-thickness resection for duodenal subepithelial lesions." literature summary background and aim: this work aims to evaluate the efficacy and safety of free-hand endoscopic full-thickness resection (eftr) for duodenal subepithelial lesions (sels).Methods: we performed a retrospective review of 105 patients with duodenal sels who underwent free-hand eftr.Free-hand eftr means no other devices (over-the-scope clip or full-thickness resection device) are required.The preoperative baseline data, procedure-related characteristics, and postoperative outcomes were analyzed.Results: the technical success rate was 99.0%, and the en bloc resection rate was 94.2%.A total of nine (8.7%) patients experienced major postoperative adverse events (aes).The incidence of major aes was significantly higher for lesions with a maximum diameter =2 cm (30.4%) than for lesions with a maximum diameter <2 cm (2.6%) (p< 0.001).There were also significant differences in the incidence of major aes for peri-ampullary lesions (37.5%), bulb lesions (4.8%), bulb-descending junction lesions (6.7%), and descending part lesions (12.5%) (p = 0.032).Multivariable regression analyses revealed that the maximum diameter = 2 cm (or = 18.108; 95% ci = 1.881¿174.281; p = 0.012) and lesions located in peri-ampullary (or = 18.950; 95% ci = 1.219¿294.648; p = 0.036) were independent risk factors for major aes.The mean duration of the follow-up period was 36.6 ± 21.3 months, and only one patient with gastrointestinal stromal tumors recurred.Conclusions: free-hand eftr is a safe and effective technique for nonpapillary duodenal sels with a maximum diameter of < 2 cm.Given the complexity of the duodenal anatomy, this procedure should be performed by experienced endoscopists.Type of adverse events/number of patients: one 30-year-old female experienced adverse events of delayed bleeding, delayed perforation, and retroperitoneal infection after the eftr procedure.The patient received treatments of open surgery, blood transfusion, and intensive care unit (icu) management.There was no allegation of device malfunction identified in the article.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22133183
Report Number9614641-2025-00894
Device Sequence Number15542142
Product Code KNS
UDI-Device Identifier04953170208546
UDI-Public04953170208546
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-610L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2025
Initial Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age30 YR
Patient SexFemale